Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 12, NWS Austin/San Antonio, TX

April 9, 200833 counties in Texas

NWS Austin/San Antonio, TX issued this wind advisory at Apr 9, 2008, 3:01 PM CDT for 33 counties in Texas. It took effect at Apr 10, 2008, 2:20 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 9, 2008, 3:01 PM CDT (20:01 UTC)
In effect from
Apr 10, 2008, 2:20 AM CDT
Expired
Apr 10, 2008, 10:16 AM CDT
In force
8 hr
Issued by
NWS Austin/San Antonio, TX
All 33 counties

Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX

The radar

The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 8.0 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2008-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1392 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2008-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 279 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1392 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
647 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
279 m²/s²
0-3 km storm-relative helicity
450 m²/s²
Significant tornado parameter
3.1
Supercell composite
11.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KEWX 092001
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
301 PM CDT WED APR 9 2008

...A WIND ADVISORY HAS BEEN ISSUED FROM 1 PM TO 5 PM CDT
TOMORROW AFTERNOON FOR PORTIONS OF THE HILL COUNTRY AND 
EDWARDS PLATEAU...

TXZ171-172-183>186-188-101015-
/O.NEW.KEWX.WI.Y.0012.080410T1800Z-080410T2200Z/
LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-GILLESPIE-
INCLUDING THE CITIES OF...LLANO...BURNET...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...FREDERICKSBURG
301 PM CDT WED APR 9 2008

...WIND ADVISORY IN EFFECT FROM 1 PM TO 5 PM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 5 PM CDT
THURSDAY. 

EXPECT GUSTY WESTERLY WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS
TO NEAR 40 MPH AS HIGH SPEED WESTERLY WINDS ALOFT MIX DOWN 
DURING THE AFTERNOON. WINDS SHOULD BE DECREASING INTO THE
15 TO 20 MPH RANGE BY LATE IN THE AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS74 KEWX 100720
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
220 AM CDT THU APR 10 2008

...A WIND ADVISORY IS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON FOR
ALL OF THE HILL COUNTRY AND SOUTH CENTRAL TEXAS...

TXZ173-187-189>194-202>209-217>225-228-102030-
/O.EXB.KEWX.WI.Y.0012.080410T0720Z-080410T2200Z/
WILLIAMSON-BANDERA-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-
UVALDE-MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-
ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...GEORGETOWN...BANDERA...BOERNE...
BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETTSVILLE...CARRIZO SPRINGS
220 AM CDT THU APR 10 2008

...WIND ADVISORY IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON.

GUSTY SOUTHERLY WINDS OF 20 TO 30 MPH WILL PREVAIL OUT AHEAD OF A
DRY LINE THIS MORNING. WINDS WILL SHIFT TO WESTERLY AT 20 TO 30
MPH WITH HIGHER GUSTS TO NEAR 40 MPH AS STRONG WESTERLY WINDS
DEVELOP DURING THE AFTERNOON. WINDS SHOULD BE DECREASING INTO THE
15 TO 20 MPH RANGE BY LATE IN THE AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

TXZ171-172-183>186-188-102030-
/O.EXT.KEWX.WI.Y.0012.080410T0720Z-080410T2200Z/
LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-GILLESPIE-
INCLUDING THE CITIES OF...LLANO...BURNET...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...FREDERICKSBURG
220 AM CDT THU APR 10 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON...

GUSTY SOUTHERLY WINDS OF 20 TO 30 MPH WILL PREVAIL OUT AHEAD OF A
DRY LINE THIS MORNING. WINDS WILL SHIFT TO WESTERLY AT 20 TO 30
MPH WITH HIGHER GUSTS TO NEAR 40 MPH AS STRONG WESTERLY WINDS
DEVELOP DURING THE LATE MORNING AND AFTERNOON. WINDS SHOULD BE
DECREASING INTO THE 15 TO 20 MPH RANGE BY LATE IN THE AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KEWX 101516
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1016 AM CDT THU APR 10 2008

...WIND ADVISORY CANCELED FOR TODAY...

.BREEZY WEST TO SOUTHWEST WINDS OF 15 TO 20 MPH WITH HIGHER GUSTS 
CAN BE EXPECTED THROUGH THIS AFTERNOON...MAINLY ACROSS THE HIGHER
ELEVATIONS OF THE HILL COUNTRY. WINDS ARE NO LONGER ANTICIPATED TO 
REACH ADVISORY CRITERIA. 

TXZ171>173-183>194-202>209-217>225-228-101630-
/O.CAN.KEWX.WI.Y.0012.000000T0000Z-080410T2200Z/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETTSVILLE...CARRIZO SPRINGS
1016 AM CDT THU APR 10 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS CANCELED
THE WIND ADVISORY. 

BREEZY WEST TO SOUTHWEST WINDS OF 15 TO 20 MPH WITH HIGHER GUSTS 
CAN BE EXPECTED THROUGH THIS AFTERNOON...MAINLY ACROSS THE HIGHER
ELEVATIONS OF THE HILL COUNTRY. WINDS ARE NO LONGER ANTICIPATED TO 
REACH ADVISORY CRITERIA. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Apr 9, 2:52 PM CDT, 9 minutes earlier.

Area forecast discussion, Apr 9, 2:52 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
252 PM CDT WED APR 9 2008

.DISCUSSION...
MEGA UPPER LOW PUSHING THROUGH SOUTHERN U.S. PLAINS TONIGHT
WILL FORCE FOCUS FOR SEVERE DEVELOPMENT INTO NORTH AND CENTRAL
TEXAS EXTENDING INTO OUR REGION LATE TONIGHT. STORMS LOOK TO
BACKBUILD FROM NORTH TEXAS SOUTHWEST INTO OUR REGION LATE TONIGHT
WITH VERY STRONG/SEVERE SQUALL LINE STORMS MOVING OVER THE HILL
COUNTRY AND MAINLY NORTHERN PORTIONS OF SOUTH CENTRAL TEXAS. THE
MAIN THREAT WILL BE FROM DAMAGING WINDS OFF THE SQUALL..BUT HAIL
AND ISOLATED TORNADOES COULD ALSO DEVELOP GIVEN STRONG WINDS AND
RESULTANT SHEARS ALOFT. WESTERLY WINDS WILL SWEEP OVER THE AREA
WITH THE PASSAGE OF THE DRY LINE TOMORROW AFTERNOON AND AS THE
STRONG WESTERLIES MIX TO THE SURFACE..THE EDWARDS PLATEAU AND
HIGHER TERRAIN AREAS OF THE HILL COUNTRY MAY SEE WINDS IN THE 20
TO 30 MPH RANGE AND GUSTY. A WIND ADVISORY WILL BE ISSUED FOR
THESE AREAS FOR TOMORROW AFTERNOON. IN ADDITION..A RED FLAG
WARNING IS IN EFFECT FROM 9 AM UNTIL 6 PM FOR THE HILL
COUNTRY...EDWARDS PLATEAU AND THE RIO GRANDE PLAINS. A COLD FRONT
WILL PUSH THROUGH THE CWA LATE THURSDAY NIGHT/EARLY FRIDAY MORNING
WITH A FEW SHOWERS OVER EASTERN SECTIONS. DRY HIGH PRESSURE WILL
BUILD SOUTH FRIDAY THROUGH SUNDAY AS A SERIES OF REINFORCING
SURGES MOVE THROUGH. A MAMMOTH HIGH ALOFT WITH BUILD ACROSS MONDAY
THROUGH WEDNESDAY WITH SOUTHERLY FLOW RETURN AND A WARMING TREND.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              69  85  51  79  53 /  40  20  10  -   -
AUSTIN BERGSTROM INTL AIRPORT  68  87  46  81  47 /  40  20  10  -   -
DEL RIO INTL AIRPORT           65  94  56  91  54 /  10  -   10  -   20
SAN ANTONIO INTL AIRPORT       67  86  50  82  52 /  20  10  10  -   10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 9 AM TO 6 PM CDT THURSDAY FOR THE FOLLOWING
COUNTIES: BANDERA...BLANCO...BURNET...DIMMIT...EDWARDS...FRIO...
GILLESPIE...KENDALL...KERR...KINNEY...LLANO...MAVERICK...MEDINA...
REAL...UVALDE...VAL VERDE...ZAVALA.

WIND ADVISORY FROM 1 PM TO 5 PM CDT THURSDAY FOR THE FOLLOWING
COUNTIES: BURNET...EDWARDS...GILLESPIE...KERR...LLANO...REAL...VAL
VERDE.

&&

02/25
Hazardous weather outlook, Apr 9, 6:04 AM CDT, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
604 AM CDT WED APR 9 2008

TXZ171>173-183>194-202>209-217>225-228-101115-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
604 AM CDT WED APR 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MOST OF SOUTH
CENTRAL TEXAS THIS AFTERNOON THROUGH TONIGHT. THE SLIGHT RISK
AREA IS GENERALLY NORTH OF A DEL RIO TO PEARSALL TO HALLETTSVILLE
LINE. THE PRIMARY SEVERE THREATS WILL BE FOR LARGE HAIL AND
DAMAGING WINDS...WITH ISOLATED TORNADOES POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS GENERALLY EAST OF A
GEORGETOWN TO CUERO LINE THURSDAY MORNING.

A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES IS
IN EFFECT FOR THE WESTERN TWO-THIRDS OF SOUTH CENTRAL TEXAS
THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR TONIGHT.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 9:51 PM CDTSevere Thunderstorm WarningEWXLlano24 min
Apr 9, 6:12 AM CDTRed Flag WarningEWXBandera, Blanco, Burnet, Dimmit, Edwards, Frio and 11 more36 hr

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.